Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 11, 2005, 9:18 PM CDT for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 9:18 PM CDT (02:18 UTC)
- Expired
- Apr 11, 2005, 10:02 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 120218 TORJAN MSC035-120300- /O.NEW.KJAN.TO.W.0107.050412T0218Z-050412T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 918 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1000 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER PEARL RIVER COUNTY...OR ABOUT 7 MILES NORTHEAST OF POPLARVILLE...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL FORREST COUNTY AT 930 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3100 8935 3092 8933 3092 8913 3106 8914 $$ RBH
2 follow-up statements
000 WWUS54 KJAN 120244 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT MON APR 11 2005 MSC035-120300- /O.CON.KJAN.TO.W.0107.000000T0000Z-050412T0300Z/ FORREST MS- 943 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR SOUTHEASTERN FORREST COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER FORREST COUNTY... OR ABOUT 11 MILES NORTH OF WIGGINS...MOVING EAST AT 55 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3101 8930 3092 8926 3092 8913 3106 8914 $$ BYB
000 WWUS54 KJAN 120302 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT MON APR 11 2005 MSC035-120320- /O.EXP.KJAN.TO.W.0107.000000T0000Z-050412T0300Z/ FORREST MS- 1000 PM CDT MON APR 11 2005 ...THE TORNADO WARNING FOR FORREST COUNTY EXPIRED AT 1000 PM CDT... THE STORM THAT PROMPTED THE ISSUANCE OF THE TORNADO WARNING HAS EXITED THE COUNTY. HOWEVER...THERE IS A STRONG SHOWER NORTH OF BROOKLYN THAT IS SHOWING SIGNS OF A WEAK ROTATION AND IS CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH. IF IT INTENSIFIES...IT MAY REQUIRE THE ISSUANCE OF ANOTHER WARNING. LAT...LON 3101 8930 3092 8926 3092 8913 3106 8914 $$ RBH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 11, 8:50 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 11, 8:50 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT SUN APR 11 2005 .UPDATE... LATEST WATER VAPOR IMAGERY SHOWS THE CLOSED UPPER LOW OVER THE SOUTHERN PLAINS. JET DYNAMICS AND THE DRYLINE/STATIONARY FRONT HAD PROMPTED WEATHER WATCHES OVER THAT REGION. IR IMAGERY SHOWS CONVECTION OVER THAT AREA. EXPECT THIS CONVECTION TO AFFECT MAINLY OUR COUNTIES AND PARISHES WEST OF THE MISSISSIPPI RIVER PRIOR TO DAWN WITH SOME SEVERE POTENTIAL. OTHERWISE CURRENT FORECAST WITH TEMPS CLOUDS...WINDS AND POPS APPEAR TO BE ON TRACK. SO WITH THIS IN MIND WILL MAKE NO CHANGES TO FORECAST AND SLIGHT TEMP ADJUSTMENTS ON HOURLY GRIDS. && .AVIATION...VFR CONDITIONS WILL CONTINUE UNTIL JUST PRIOR TO DAWN FOR THE WESTERN TAFS WHEN SOME MVFR CONVECTION MOVES IN FROM THE WEST. AS THE DAY WEARS ON EXPECT CONVECTION TO BECOME SEVERE DURING THE LATE MORNING/AFTERNOON ACROSS THE WEST AND EASTERN TAFS WITH GUSTS TO 50S KNOTS IN STRONG STORMS. WILL KEEP STRONG STORMS MAINLY IN THE EASTERN TAFS DURING THE EVENING HOURS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Apr 11, 7:55 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 755 PM CDT MON APR 11 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130055- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 755 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER SOUTHEAST MISSISSIPPI THIS EVENING...ESPECIALLY ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR. A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING. STRONG WIND FIELDS JUST ABOVE THE SURFACE WILL SUPPORT A RISK FOR ISOLATED TORNADOES. THE LINE OF STORMS WILL GRADUALLY PUSH EAST AND OUT OF THE OUTLOOK AREA BY AROUND MIDNIGHT. ...FLOODING... HEAVY RAINFALL AND A POTENTIAL FOR FLOODING WILL CONTINUE OVER CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI THIS EVENING. THE AREA ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR HAS THE GREATEST POTENTIAL FOR ANY ADDITIONAL FLOODING. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH SUNDAY NIGHT APRIL 17. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 11, 7:04 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 2 E FLORA 32.55N 90.28W
04/11/2005 0.75 INCH MADISON MS LAW ENFORCEMENT
PENNY SIZED HAIL
&&
DBLocal storm report, Apr 11, 7:24 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
04/11/2005 HINDS MS LAW ENFORCEMENT
*** 1 FATAL *** TREE BLOWN OVER ON MAPLE STREET IN
NORTHWEST JACKSON. THE TREE LANDED ON A MAN.
&&
DBSpecial weather statement, Apr 11, 7:28 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 728 PM CDT MON APR 11 2005 MSZ044>046-050-055-062-120130- KEMPER MS-LEAKE MS-LINCOLN MS-NESHOBA MS-SCOTT MS- SIMPSON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI LEAKE SCOTT SIMPSON IN EAST CENTRAL MISSISSIPPI KEMPER NESHOBA IN SOUTH CENTRAL MISSISSIPPI LINCOLN THIS INCLUDES THE CITIES OF...DE KALB...SCOOBA...BROOKHAVEN... MAGEE...MENDENHALL...FOREST...MORTON...CARTHAGE... PHILADELPHIA AND PEARL RIVER. MSZ051>052-056>058-063>066-072>074-120200- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS- LAWRENCE MS-MARION MS-NEWTON MS-SMITH MS- TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO... NEW HEBRON...LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG... WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...STONEWALL... SHUBUTA...COLLINS...MOUNT OLIVE...COLUMBIA...HATTIESBURG... NEWTON...UNION...DECATUR...CONEHATTA...TAYLORSVILLE AND RALEIGH. CRAVEN
Local storm report, Apr 11, 7:39 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD KOKOMO 31.20N 90.00W
04/11/2005 MARION MS PUBLIC
REPORT TRANSMITTED VIA MARION EOC.
&&
DBSpecial weather statement, Apr 11, 8:04 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 804 PM CDT MON APR 11 2005 MSZ051-056-063>064-120215- JEFFERSON DAVIS MS-LAWRENCE MS-NEWTON MS-SMITH MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO... NEW HEBRON...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH. MSZ052-057>058-065>066-072>074-120215- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- LAMAR MS-LAUDERDALE MS-MARION MS- TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE... COLUMBIA AND HATTIESBURG. CRAVEN
Special weather statement, Apr 11, 8:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 858 PM CDT MON APR 11 2005 MSZ052-057>058-065>066-072>074-120300- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- LAMAR MS-LAUDERDALE MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 153 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 8 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE... COLUMBIA AND HATTIESBURG. CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.